Tennessee, 2004Damaging Wind in Tennessee, August 29, 2004
August 29, 2004 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 29, 2:05 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 29, 2:05 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT SUN AUG 29 2004
.SHORT TERM (TONIGHT AND MONDAY)...NUMEROUS TO SCATTERED
THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE MRX CWA THIS EVENING
AHEAD OF A COLD FRONT. THE FRONT WILL SLOWLY SLIDE INTO THE AREA
DURING THE OVERNIGHT HOURS. ENOUGH MOISTURE AND DYNAMICS WILL REMAIN
OVER THE REGION FOR CONTINUED CONVECTION FOR MUCH OF THE NIGHT.
ADDITIONALLY...THE CONVECTIVE POTENTIAL WILL BE INCREASED TONIGHT
OVER OUR FAR NORTHEAST ZONES AS SOME ADDITIONALLY MOISTURE IS
WRAPPED AROUND INTO THE AREA AS GASTON LIFTS NORTHWARD. OTHERWISE...
PRECIP WILL LINGER ACROSS THE AREA INTO MONDAY AS THE FRONT AND THE
REMNANTS OF GASTON SLOWLY WEAKEN AND EXIT THE REGION. A DRY AND MORE
STABLE AIR MASS WILL BEGIN TO MOVE IN BEHIND THE FRONT BY MID DAY
MONDAY...ALLOWING PRECIP CHANCES TO SLOWLY DIMINISH.
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...HIGH PRESSURE WILL BUILD
ACROSS THE OHIO RIVER VALLEY ON TUESDAY AND WEDNESDAY...BRINGING DRY
AND MILD WEATHER ACROSS MOST OF THE FORECAST AREA. HOWEVER...WILL
MENTION A SLIGHT CHANCE FOR CONVECTION ACROSS THE MOUNTAINS AS GFS
MODEL INDICATES SOME LINGERING MOISTURE OVER THE CAROLINAS. WIND
FLOW ACROSS THE FORECAST AREA BECOMES MORE SOUTHERLY ON THURSDAY...
BRINGING INCREASING MOISTURE LEVELS AND TYPICAL SUMMER CONDITIONS
WITH ISOLATED DIURNAL CONVECTION EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA, TN 69 85 66 86 / 60 20 20 10
KNOXVILLE, TN 67 83 66 84 / 60 20 30 10
TRI-CITIES, TN 65 80 63 82 / 60 40 40 10
OAK RIDGE, TN 67 81 65 84 / 60 20 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB/DMG
Hazardous weather outlook, Aug 29, 4:08 AM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
508 AM EDT SUN AUG 29 2004
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-301000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
508 AM EDT (408 AM CDT) SUN AUG 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE REGION. THESE STORMS WILL BE CAPABLE
OF PRODUCING TORRENTIAL RAINS...GUSTY WINDS...AND FREQUENT LIGHTNING.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
A COLD FRONT WILL MOVE ACROSS THE REGION MONDAY PRODUCING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS...HOWEVER NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DH
Thunderstorm Wind, Knox
- When
- August 29, 6:20 PM EST to 6:30 PM EST
- Where
- Knox County, 5 mi NE of Knoxville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.017, -83.867
Few trees down at the intersection of Rutledge Pike and Ellistown Road
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in South Carolina, August 29, 2004$17 million · 3 events
- Flash Flooding and Hail in New York, August 29, 2004$772,000 · 1.75 in hail · 8 events
- Tropical Storm in South Carolina, August 29 to 30, 2004$320,000 · 7 events
- Flash Flood in South Carolina, August 29, 2004$400,000 · 1 event
- Flash Flooding in South Carolina, August 29, 2004$300,000 · 2 events
- Lightning Strikes in Georgia, August 29, 2004$260,000 · 2 events
- Hail in Texas, August 29, 2004$250,000 · 1 in hail · 1 event
- Flash Flood in New York, August 29, 2004$160,000 · 1 event
- Damaging Wind in New York, August 29, 2004$100,000 · 60 kt wind · 1 event
- Lightning Strike in New York, August 29, 2004$100,000 · 1 event
- Lightning Strike in New York, August 29, 20045 injured · 1 event
- Flash Flood in New York, August 29, 2004$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419545.